Appointments: 704.377.0246     General: 704.377.4009
Referring MDs Patient Portal Online Payment Center

LATEST CGH NEWS

Check back often for the latest in GI news, community involvement, and practice events.

28

Feb 2014

0

Two Medicines with the Same Ingredient Unsafe

By: | Categories: GI News

35% of Adults Wrongly Believe it is Safe to Take Two Medicines with the Same Ingredient

The American Gastroenterological Association has launched an exciting new medicine safety campaign. Overuse, misuse and chronic use of common over-the-counter (OTC) pain medicine can be dangerous to patients. Every year, 26,000 hospitalizations and more than 400 deaths in this country are attributed to acetaminophen-related liver failure, while 100,000 hospitalizations and 16,500 deaths result from NSAID-related gastrointestinal complications.

The AGA has launched an innovative new campaign, featuring a first-of-its-kind public service flipbook video that educates patients about the importance of safely using over-the-counter pain medicine. Called, Gut Check: Know Your Medicine, the campaign includes:

  • A short video, available online and for use in doctor’s offices.
  • An infographic, or poster, available online and for use in doctors’ offices.
  • Other educational materials that can be printed and given to patients.

Review and share these materials at gutcheck.gastro.org.